MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported on smoking instrument with id now covid-19 instrument on (b)(6) 2022.The customer confirmed there was no harm or injury due to the smoking instrument.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
Updated data: h3: device evaluated by manufacturer.H3: reason device not evaluated by manufacturer.The customer reported that their id now instrument serial number 5f470d1b was smoking.The customer confirmed that the instrument was connected to a direct wall outlet.The instrument was returned for investigation.The release documentation for instrument pn: nat-024 and instrument serial number 5f470d1b was reviewed and the instrument met all release criteria.The current overall incident rate for instrument or device smoking id now based on the total quantity distributed is 0.0683%.Based on the evidence available, the instrument is performing as expected.Upon receipt at abbott diagnostics scarborough, the instrument was inspected and found to be contaminated with amplicon and scrapped without further investigation.In conclusion, the customer¿s returned instrument could not verify the smoking the issue when tested at abbott diagnostics scarborough.Because the customer issue was not replicated, an assignable cause could not be determined.D4: udi (b)(4).
 
Event or Problem Description
The customer reported on smoking instrument with id now covid-19 instrument on 21nov2022.The customer confirmed there was no harm or injury due to the smoking instrument.No additional patient information, including treatment and outcome, was provided.

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key15959678
Report Number1221359-2022-10297
Device Sequence Number5107350
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown